Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 10, 2017, 6:41 PM CDT for Logan County, Mason County, Menard County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2017, 6:41 PM CDT (23:41 UTC)
- Expired
- May 10, 2017, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Logan County, IL, Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 11 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -516 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
611
WUUS53 KILX 102341
SVRILX
ILC107-125-129-110030-
/O.NEW.KILX.SV.W.0075.170510T2341Z-170511T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
641 PM CDT WED MAY 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Menard County in central Illinois...
Logan County in central Illinois...
Southeastern Mason County in central Illinois...
* Until 730 PM CDT
* At 640 PM CDT, severe thunderstorms were located along a line
extending from near San Jose to near Petersburg, moving east at 40
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lincoln, Mason City, Petersburg, Atlanta, Mount Pulaski, Greenview,
San Jose, Emden, Elkhart, Latham, Middletown, Hartsburg, Chestnut,
Beason, New Holland, Lawndale, Broadwell, Atterberry, Fancy Prairie
and Sweetwater.
This includes the following highways...
Interstate 155 between mile markers 0 and 10.
Interstate 55 between mile markers 112 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4031 8966 4032 8926 4028 8926 4028 8915
3999 8914 3992 8922 3995 8948 3998 8949
3997 8970 4000 8999
TIME...MOT...LOC 2340Z 272DEG 35KT 4026 8962 4006 8983
HAIL...<.75IN
WIND...70MPH
$$
Barker3 follow-up statements
661
WWUS53 KILX 110004
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
704 PM CDT WED MAY 10 2017
ILC125-129-110013-
/O.CAN.KILX.SV.W.0075.000000T0000Z-170511T0030Z/
Menard-Mason-
704 PM CDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR MENARD AND SOUTHEASTERN MASON
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Illinois.
LAT...LON 4029 8926 4028 8925 4028 8915 3999 8914
3992 8922 3995 8948 3998 8949 3999 8958
4009 8957 4032 8941 4032 8926
TIME...MOT...LOC 0003Z 270DEG 35KT 4027 8929 3999 8953
$$
ILC107-110030-
/O.CON.KILX.SV.W.0075.000000T0000Z-170511T0030Z/
Logan-
704 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR LOGAN COUNTY...
At 703 PM CDT, severe thunderstorms were located along a line
extending from near Atlanta to near Williamsville, moving east at 40
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lincoln, Atlanta, Mount Pulaski, Elkhart, Latham, Hartsburg,
Chestnut, Beason, Lawndale and Broadwell.
This includes the following highways...
Interstate 155 between mile markers 0 and 5.
Interstate 55 between mile markers 112 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4029 8926 4028 8925 4028 8915 3999 8914
3992 8922 3995 8948 3998 8949 3999 8958
4009 8957 4032 8941 4032 8926
TIME...MOT...LOC 0003Z 270DEG 35KT 4027 8929 3999 8953
HAIL...<.75IN
WIND...70MPH
$$
Barker479
WWUS53 KILX 110020
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
720 PM CDT WED MAY 10 2017
ILC107-110030-
/O.CON.KILX.SV.W.0075.000000T0000Z-170511T0030Z/
Logan-
720 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN LOGAN COUNTY...
At 720 PM CDT, severe thunderstorms were located along a line
extending from near Beason to near Cornland, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Pulaski, Latham, Chestnut and Beason.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4023 8921 4028 8915 3999 8914 3992 8922
3995 8948
TIME...MOT...LOC 0020Z 275DEG 24KT 4016 8914 3995 8932
HAIL...<.75IN
WIND...60MPH
$$
Barker054
WWUS53 KILX 110027
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
727 PM CDT WED MAY 10 2017
ILC107-110037-
/O.EXP.KILX.SV.W.0075.000000T0000Z-170511T0030Z/
Logan-
727 PM CDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY WILL
EXPIRE AT 730 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Illinois. A severe thunderstorm watch also remains in effect
until midnight CDT for central Illinois.
LAT...LON 4023 8921 4028 8915 3999 8914 3992 8922
3995 8948
TIME...MOT...LOC 0027Z 272DEG 35KT 4016 8905 3995 8923
$$
BarkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:27 PM CDT, 14 minutes earlier.
Area forecast discussion, May 10, 6:27 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 627 PM CDT Wed May 10 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 255 PM CDT Wed May 10 2017 Instability parameters indicate that severe potential will continue through the evening as a squall line of storms progresses from NW to SE across central IL. Damaging winds will be the primary hazard, with some large hail possible. Supercell development has already started in SE Iowa, and the line will evolve into an outflow dominated complex by the time it reaches near the Illinois river. The proximity of a stalled frontal boundary, roughly just south of I-74, will set the stage for a few tornadoes possible as storms interact with the frontal boundary. A sizable break in the rain looks to develop behind the squall line in our N-NW counties as the front stalls out across our southern counties. The break in the rain may eventually reach all of our counties before the next shortwave rides east along the front Thursday morning and potentially triggers a few showers for the southern half of our forecast area. Thunderstorms should mainly be south of Springfield to Danville, with strong to severe potential mainly south of I-70. Light fog could develop behind the front, especially in NW areas after the rain ends and low clouds form in the moist boundary layer. Minimal airmass change before sunrise will allow the low clouds and fog to keep low temperatures on the mild side, ranging from the mid 50s near Galesburg to the upper 60s toward Lawrenceville. Some clearing could develop on Thursday across the north, but clouds look to hold firm across the south, which could reduce diurnal swings tomorrow. High temps look to reach the upper 60s north, with mid-upper 70s south of I-70. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 255 PM CDT Wed May 10 2017 The slow departure of the cold front Thursday night will keep rain chances in the forecast for mainly S of I-70. The cooler air will eventually progress into central IL Thurs night and Friday. Our coolest temperatures of the next week will be Thur night and Friday. Despite some sunshine of Friday, high temps will be limited to the upper 60s to around 70. The weekend looks to be dry with a warming trend, under high pressure. Plenty of sunshine and warming mid-layer temperatures will help to push highs back into the 70s on Saturday, with some lower 80s returning for Sunday. The warm conditions look to continue through Tuesday, with highs in the low 80s. A few spotty showers could develop late Monday night and Tuesday as a warm frontal circulation develops along I-74 and then lifts northward. Rain chances look to increase on Wednesday as the warm sector experiences increased instability and a weak shortwave passes aloft. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 627 PM CDT Wed May 10 2017 Line of strong to severe storms will progress eastward across the terminal sites this evening. It is becoming outflow dominant as it reaches the Illinois River, and should see increased forward motion over the next 2-4 hours. We included tempo groups for an hour or two for IFR conditions during the squall line, and wind gusts to 50kt will be possible, along with some 1" hail. There will be a break in the rain for at least the I-74 terminals, after the squall line moves through. SPI and DEC will be closer to where the frontal boundary slows down and stalls out, but even those sites should see a break for a couple hours later this evening or after midnight. The high resolution models are showing a secondary wave of energy progressing across our southern terminals late tonight into tomorrow morning, possibly triggering another round of showers/storms. Cloud heights are expected to lower to IFR late tonight, and possibly LIFR clouds, with MVFR fog, mainly due to lighter winds near the behind the frontal boundary. Conditions should improve to MVFR by late morning, and possibly even some VFR during the afternoon as winds become N-NE by the end of this TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, May 10, 12:04 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1204 PM CDT Wed May 10 2017 ILZ027>031-036>038-040>055-061-111200- Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 1204 PM CDT Wed May 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will develop by afternoon and continue tonight. There is a slight risk of severe thunderstorms containing large hail and damaging wind gusts from mid afternoon through late evening. An isolated tornado risk exists as well. The Illinois River and portions of the Sangamon river will remain in flood. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will continue through Thursday afternoon or evening, however the threat of severe weather is low. Flooding will continue for several days or more on the Illinois River and linger on a portion of the Sangamon River through Thursday night. Refer to applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. ILZ056-057-062-063-066>068-071>073-111200- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 1204 PM CDT Wed May 10 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms are possible this afternoon through tonight. There is a marginal risk of severe thunderstorms containing hail and strong gusty winds from mid afternoon through late evening. The Wabash and portions of the Embarras and Little Wabash rivers will remain in flood. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will continue through Thursday night. There is a marginal to slight risk of severe thunderstorms containing hail and strong gusty winds Thursday. Flooding will continue for several days on the Wabash River and portions of the Embarras River. Refer to the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. Goetsch
In the hours before
Special weather statement, May 10, 5:11 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Lincoln IL 511 PM CDT WED MAY 10 2017 ILZ027-102300- Knox- 511 PM CDT WED MAY 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 600 PM CDT... At 510 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from New Windsor to near Little Swan Lake. Movement was east at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Galesburg, Abingdon, Knoxville, Wataga, Oneida, Yates City, Williamsfield, Altona, Victoria, Maquon, Rio, Gilson, East Galesburg, Henderson, St. Augustine, Dahinda, Delong, Snake Den Hollow and Galesburg Airport. This includes Interstate 74 between mile markers 34 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 800 PM CDT for central, north central and west central Illinois. LAT...LON 4115 8998 4072 8999 4072 9044 4115 9044 TIME...MOT...LOC 2210Z 269DEG 43KT 4123 9044 4067 9050 Barker
Special weather statement, May 10, 5:20 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Lincoln IL
520 PM CDT WED MAY 10 2017
ILZ040-047-102300-
Schuyler-Cass-
520 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 600 PM
CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Mount Sterling, or 13 miles west of Rushville, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rushville, Littleton, Browning, Frederick, Huntsville, Camden,
Weinberg King State Park and Ray.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and west central Illinois.
LAT...LON 4028 9047 4027 9045 4019 9045 4018 9020
4015 9022 4016 9026 4012 9037 4008 9039
4006 9043 4002 9061 4005 9068 4008 9067
4008 9070 4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 2220Z 237DEG 31KT 4010 9082
BarkerLocal storm report, May 10, 5:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST MARIETTA 40.50N 90.39W
05/10/2017 M60 MPH FULTON IL TRAINED SPOTTER
RELAYED FROM EM.
&&
SBAKERLocal storm report, May 10, 6:02 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 S CAMDEN 40.12N 90.77W
05/10/2017 M0.88 INCH SCHUYLER IL MESONET
HAIL COVERING DECKS.
&&
SBAKERLocal storm report, May 10, 6:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST CUBA 40.49N 90.19W
05/10/2017 M55 MPH FULTON IL TRAINED SPOTTER
SPOTTERS ALSO REPORTED SAME SPEED WINDS W OF SMITHFIELD
AND LEWISTON. RELAYED FROM EM.
&&
SBAKERLocal storm report, May 10, 6:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 N CONCORD 39.83N 90.37W
05/10/2017 MORGAN IL EMERGENCY MNGR
TREES AND POWER LINES DOWNED.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:11 PM CDT | Special Weather Statement | ILX | Knox | 49 min |
| May 10, 5:20 PM CDT | Special Weather Statement | ILX | Schuyler | 40 min |
| May 10, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 41 min |
| May 10, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 36 min |
| May 10, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 35 min |
| May 10, 6:20 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 40 min |
| May 10, 6:54 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.